I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

After effects of HT for Prostrate Cancer

User
Posted 02 October 2017 10:39:33(UTC)

Hi All,

I was diagnosed with Prostrate Cancer in September 2015 when I was sent to Hospital for a PSA test for Prostrate Cancer, at the time I was 69 years old. Initially was under Queen Elizabeth Hospital in Woolwich London.

Within a week I had an MRI scan and a week later had a biopsy where the prognosis was that I had Prostrate Cancer. The report came back PSA 16, Gleason 4+3, T3a left anterior tumour.

Because I took the option of RT treatment I was referred to Guy’s Hospital to see Dr [Doctors name removed by Moderator] the Oncologist for that group. Started with monthly injections for 6 months of Prostrap medication first injection was at Guy’s but subsequent injections by the nurses at my GP’s. I had a reaction after my 2nd injection where the nurse didn’t administer the needle in the correct part of my arm consequently back to Guy’s where I was given medication to reduce the swelling.

At Guy’s as a precaution the changed my 3rd injection to Zoladex and the next 3 injections were all at the hospital. I finished the injections in April 2016. On March 23rd I started my 20 RT treatments at St Thomas’s Hospital which finished on 20th April 2016. I found the RT gruelling with having so many treatments in such a short space of time the people I met whilst there were all having 37 treatments in 2 months. I found I had a rash in my genital area also having my treatments so late in the day was very tiring. By the time I came home and was getting ready for bed my back was itching as if I. Had sunburn.

I completed the RT course and in July 2016 I had my first PSA blood test it came back as 0.4 which was great. Later that month I took all my family out to dinner in Deal Kent it was a lovely occasion and I had just retired. On the way driving home I felt sick and luckily I managed to get home. I was violently sick when I got home for about 2. Hours, at first I thought it was food poisoning but several of us had the same dish. I went to bed. When I woke up I discovered a rash circulating my midriff.

I made an appointment with my GP and he told me it was probably due to the effects of my treatment either the RT or the Zoladex injections I must add the rash isn’t itchy but the following day I have intense sweating and flushes. Meanwhile I developed like sprain wrists, ankles and knees, this went on for a further 9 months.

The Sprained wrist syndrome have now disappeared but the sickness and rashes have continued used to have them every 3 months but since June it’s been more frequent now about every 6 to 7 weeks. I’ve been in touch with the Oncologist and he informed me that the RT and Zoladex treatment should be out of my system. He told me too see my GP and get him to refer me to a Dermatologist which now have an appointment at Queen Elizabeth Hospital on 13th December.

I what to ask anybody on the forum have they suffered the above symptoms? If so can you give me some advice?

Regards,

Martinjohn308

 

 

User
Posted 02 October 2017 12:09:25(UTC)

Sounds like an allergic response to something MJ - have you tried keeping a food diary in readiness for your hospital appointment? Doesn't seem likely to be a reaction to the RT or hormones but perhaps the HT triggered an intolerance that you hadn't had before?

It is important to make sure the dermatologist is aware of your previous cancer treatment and the joint pain / flushes as well as the rash. There are some conditions like lupus that can be made worse by radiotherapy so the doctor will need all the information you can provide.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 02 October 2017 13:24:45(UTC)

Hi Lynne,

Non of the above symptoms I ever had before the HT / RT treatments so I am flummoxed it’s very depressing to say the least. I keep fit by going swimming 3 times a week, not heard that one about Lupus though some of my friends suspect Shingles.

I went to my GP and he informed me that I haven’t got it. Incidentally my last PSA was 4 months ago and came back 0.24 the previous result was 0.29 so as far as Prostrate Cancer goes all well and good. I’ve checked on my eating and every time i’ve These “ attacks “ i’ve eaten something different I stopped eating shellfish over a year ago thinking I was allergic to that.

This hasn’t made any difference.

Regards,

Martinjohn308

User
Posted 02 October 2017 15:13:55(UTC)

I can see why friends thought of shingles - the stress of diagnosis and / or treatment is probably enough to cause all sorts of reactions including triggering a dormant virus :-(

Hope you get some answers when you see the dermatologist. In the meantime, might be worth asking the GP whether s/he considered lupus as a possibility - you don't necessarily have all the symptoms but there is more information here http://www.nhs.uk/Condit...upus/Pages/Symptoms.aspx

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 11 October 2017 13:20:44(UTC)

Afternoon Lyn,

I had an “attack” as described in my previous email only two weeks ago and again yesterday both times without the sickness. Although I have all the other symptoms mainly the rash and the hot flushes / sweats.

As I said before food wise I can’t pin anything down only that I have porridge oats for breakfast.

Regards,

Martinjohn308

User
Posted 11 October 2017 17:27:17(UTC)

Did you ever go back to the GP to ask whether it could be lupus?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


 
©2018 Prostate Cancer UK